Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 147, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 23, 2009, 6:17 PM CDT for 5 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2009, 6:17 PM CDT (23:17 UTC)
- Expired
- Sep 23, 2009, 8:59 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Grenada County, MS, Holmes County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 126 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 7:30 PM CDT | FLASH FLOOD | Duck Hill, MS | ONE ROAD WAS REPORTED TO BE COVERED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 232317
FFWJAN
MSC015-043-051-097-155-240215-
/O.NEW.KJAN.FF.W.0147.090923T2317Z-090924T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT WED SEP 23 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
EASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHEASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
WESTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 915 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
BELLEFONTAINE TO WINONA TO BOWLING GREEN...OR ALONG A LINE
EXTENDING FROM 23 MILES EAST OF WINONA TO WINONA TO DURANT. THE
STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...
ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST
HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAIDEN...KILMICHAEL AND EUPORA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3375 8950 3373 8949 3373 8925 3356 8916
3340 8968 3325 8972 3311 8981 3310 9004
3358 8985 3377 8975
$$
COHEN1 follow-up statement
000
WGUS74 KJAN 240159
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
859 PM CDT WED SEP 23 2009
MSC015-043-051-097-155-240208-
/O.CAN.KJAN.FF.W.0147.000000T0000Z-090924T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-HOLMES MS-
859 PM CDT WED SEP 23 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
HOLMES...MONTGOMERY...EASTERN CARROLL...WESTERN WEBSTER AND
SOUTHEASTERN GRENADA COUNTIES...
LAT...LON 3375 8950 3373 8949 3373 8925 3356 8916
3340 8968 3325 8972 3311 8981 3310 9004
3358 8985 3377 8975
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:45 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 23, 3:45 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT WED SEP 23 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...LOOKS LIKE A REPEAT SCENARIO WITH RAINFALL AGAIN THIS AFTERNOON AND MOST OF THE CONVECTION BREAKING OUT WILL MOVE NORTHWARD ACROSS CENTRAL MISSISSIPPI. SURFACE ANALYSIS HAS HIGH PRESSURE CENTERED OVER THE CAROLINAS AND RIDGING SW INTO THE SOUTHEASTERN PORTIONS OF OUR CWA WHILE A SECOND CENTER OF HIGH PRESSURE WAS OVER NORTH TEXAS. BETWEEN THE TWO HIGHS A STALLED COLD FRONT WAS NOTED ALONG AND JUST EAST OF THE MISSISSIPPI RIVER. THIS FRONT WILL MOVE VERY LITTLE BEFORE DISSIPATING DURING THE NEXT 24 HOURS BUT SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING AND AGAIN THURSDAY AFTERNOON. LOCAL RADARS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING UP FROM THE SOUTH BETWEEN INTERSTATE 55 AND INTERSTATE 59. WITH SUCH HIGH PWS IN PLACE LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH ANY THUNDERSTORMS BUT WITH LESS WIND SHEAR AND INSTABILITY OVER OUR REGION...THUNDERSTORM STRENGTH AND ORGANIZATION SHOULD REMAIN LIMITED. WL HOLD OFF ON A FLASH FLOOD WATCH BUT MENTION HEAVY RAIN AND TRAINING OF STORMS IN THE HWO. THE CONVECTION WILL SLOWLY TAPER OFF THIS EVENING BUT RESIDUAL CLOUDS AND MOISTURE SHOULD HOLD OVERNIGHT MINS A COUPLE DEGREES WARMER THAN GUIDANCE SUGGESTS. THIS HAS BEEN THE CASE THE LAST SEVERAL MORNINGS AND WL GO ABOVE GUIDANCE AGAIN TONIGHT. ANY CLEARING IN THE EAST IS EXPECTED TO ENHANCE FOG DEVELOPMENT SO THAT AREA WL NEED TO BE MONITORED EARLY THURSDAY MORNING. FOR THURSDAY THE ARKLAMISS WILL REMAIN ON THE FAR EASTERN PERIPHERY OF THE STATIONARY UPPER LOW OVER THE CENTRAL PLAINS WHILE HIGH PRESSURE ALOFT REMAINS CENTERED ALABAMA/GEORGIA BORDER. THIS WILL RESULT IN ANOTHER DAY SIMILAR TO TODAY. HIGH PRESSURE WILL LIMIT CONVECTION IN THE EAST. THE STALLED FRONTAL BOUNDARY WILL BE NEARLY DISSIPATED AND A NON FACTOR. WITH A WARM MOIST AIRMASS CONTINUING OVER THE AREA...DAYTIME HEATING WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POTENTIAL. LATEST GUIDANCE CAME IN WITH HIGHER POPS FOR THURSDAY AND WL NOT CUT FOR NOW. CLOUDS AND RAIN SHOULD HOLD TEMPERATURES TO THE LOW TO MID 80S OVER MUCH OF THE AREA BUT BREAKS IN THE CLOUDS WILL LIKELY ALLOW FOR UPPER 80S EAST. WL SEE A DIURNAL TREND TO THE CONVECTION AGAIN THURSDAY EVENING. HAVE GONE A COUPLE DEGREES WARMER THAN GUIDANCE LOWS FOR FRIDAY MORNING. /22/ .LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...THE MED RANGE/LONG TERM PORTION OF THE FORECAST REMAINS VERY SIMILAR TO THE PREV FEW AS MODEL GUID CONTINUES TO SHOW GENERAL AGREEMENT ON THE OVERALL PATTERN AND EVOLUTION OVER THE WEEKEND AND INTO NEXT WEEK. THE EURO REMAINS THE MODEL OF CHOICE AS IT CONTINUES TO SHOW RUN TO RUN CONSISTENCY AND IS FOLLOWED BY OTHER MED RANGE GUID. BY FRI...THE LARGE UPPER LOW WILL REMAIN TO OUR W/NW WITH A UPPER RIDGE AXIS LOCATED TO OUR IMMEDIATE EAST. I STILL FEEL THE INFLUENCE OF THE UPPER RIDGE/WARMISH MID LEVEL TEMPS WILL KEEP THE OVERALL COVERAGE OF PRECIP LOWER THAN WHAT HAS BEEN OBSERVED. HOWEVER...WITH DEEP MOISTURE STILL IN PLACE THERE WILL BE SCT ACTIVITY DURING THE AFTERNOON AND THE 40-50% GUID POPS SEEM REASONABLE. BY FRI AFTERNOON/NIGHT...THE LARGE UPPER LOW WILL BEGIN TO MAKE SOME EASTWARD MOVEMENT AS A STRONG S/W TROUGH MOVES THROUGH THE GULF OF ALASKA. THE RESULT FOR OUR AREA WILL BE FALLING HEIGHTS AND STRONGER DEEP LAYER ASCENT MAINLY FOR SAT. HOWEVER...SOME ASCENT WILL BEGIN BY FRI EVE INTO EARLY SAT MORNING. THAT SHOULD SUPPORT SOME ACTIVITY DURING THE FRI NIGHT PERIOD AND HAVE FOLLOWED GUID POPS FOR THE NW AREAS. ELSEWHERE LOOKS TO STILL HAVE THE INFLUENCE OF THE RIDGE AND HAVE LOWERED POPS A TAD. BY SAT...CONVECTIVE ACTIVITY SHOULD INCREASE FROM MID MORNING THROUGH THE AFTERNOON. BOTH THE EURO/GFS SHOWS SAT WITH DECENT SYNOPTIC FORCING AND DECENT PRECIP CHANCES. HOWEVER...THE EURO IS STRONG WITH THE FORCING AND OFFERS A MORE ACTIVE SOLUTION. DUE TO THIS...I HAVE INCREASED POPS FOR THE E/SE 2/3 RDS WITH THE BEST RAIN CHANCES ACROSS THE EASTERN 1/3 RD. WE COULD SEE A RISK OF SOME STRONG OR ISO SVR STORMS SAT BUT I AM NOT READY TO MENTION THAT YET AS THE PROBABILITY OF THAT IS STILL ON THE LOW SIDE DUE TO SOME UNCERTAINTY. THE MAIN ISSUE WILL BE INSTABILITY AND THE FACT THAT THE POTENTIAL FOR ACTIVITY TO GET AN EARLY START COULD KEEP THE AREA FROM WARMING AND DESTABILIZING SUFFICIENTLY. SECONDLY...THE DIFFERENCES IN THE DEEP LAYER FLOW...THE GFS IS ON THE LOWER SIDE WITH 30-35 KTS WHILE THE EURO HAS 40-45 KTS OF H5 WINDS. IF THE AREA CAN DESTABILIZE BY CONVECTION STARTING A BIT SLOWER (2-4HRS SLOWER) AND THE STRONGER SOLUTION VERIFY...THEN ORGANIZED STORMS WILL BE POSSIBLE. HOWEVER...AT THIS TIME...A BIT TOO MUCH UNCERTAINTY EXIST TO MENTION THAT RISK OUTSIDE THIS AFD. IF THE EURO CAN HOLD FIRM OR THE GFS CAN COME AROUND TO A BIT STRONGER SOLUTION...THEN SOME SORT OF RISK WILL NEED TO BE INTRODUCED. FOR SAT NIGHT-WED...HAVE FOLLOWED THE EURO/GFS ENSEMBLE AND PREV FORECAST WHICH PUSHES A WEAK FRONT THROUGH THE CWA BY SUN MORNING THEN HAS A MORE PRONOUNCED COOLER/DRIER AIRMASS MOVE IN BY THE LATTER PORTION OF MON. EITHER WAY...MORE SEASONAL CONDITIONS LOOK TO MOVE IN WITH LITTLE TO NO PRECIP CHANCES. THE 00Z GFS WAS SLOWER TO CLEAN THE AIRMASS OUT SAT NIGHT INTO SUN AND I HAD TO LOWER POPS A GOOD BIT. I ALSO TRENDED TEMPS COOLER FOR BOTH HIGHS/LOWS FROM SUN-WED. I BASICALLY TRENDED TEMPS MORE TOWARD CLIMO READINGS BUT STILL ARE A BIT ABV NORMAL CONDITIONS. GUID WAS JUST TOO WARM FOR SUN-MON IN THE WAKE OF A FRONTAL SYSTEM. /CME/ && .AVIATION...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH CENTRAL AND SOUTHERN MS. THESE STORMS ARE MAINLY AFFECTING THE KJAN...KMEI TAF SITES. ADDITIONAL LIGHT SHOWER ACTIVITY IS BRIEFLY AFFECTING OTHER TAF SITES. THESE SHOWERS WILL REDUCE CEILINGS AND VISIBILITIES. MVFR TO LOCAL IFR CONDITIONS WILL PREVAIL IN THE SHOWERS AND THUNDERSTORMS. OUTSIDE OF THESE STORMS....VFR CONDITIONS ARE MORE LIKELY. THIS RAIN ACTIVITY WILL CONTINUE THROUGH MUCH OF THE EVENING AND TAPER OFF AFTER SUNSET. PATCHY FOG AND LOW CEILINGS ARE AGAIN POSSIBLE THURS. MORNING. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 84 70 85 / 61 70 37 54 MERIDIAN 69 89 69 89 / 49 61 24 62 VICKSBURG 70 83 69 85 / 53 72 40 49 HATTIESBURG 71 89 70 89 / 32 52 25 48 NATCHEZ 70 84 70 85 / 52 65 38 50 GREENVILLE 70 83 68 84 / 66 74 48 49 GREENWOOD 70 83 69 85 / 67 74 43 56 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 22 LONG TERM: CME AVIATION: 28
Hazardous weather outlook, Sep 23, 2:53 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT WED SEP 23 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 253 PM CDT WED SEP 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE COMBINED EFFECTS OF A STALLED FRONTAL BOUNDARY...ABUNDANT MOISTURE AND DAYTIME HEATING WILL BRING ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. THESE SHOWERS WILL BRING THE POSSIBILITY FOR TORRENTIAL DOWNPOURS AND PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS ESPECIALLY WITH STORMS THAT MOVE REPEATEDLY ACROSS THE SAME AREA. ONCE AGAIN THE POTENTIAL FOR HEAVY RAIN WILL WANE DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Special weather statement, Sep 23, 2:56 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT WED SEP 23 2009 MSZ064-072-073-232055- LAMAR MS-MARION MS-JEFFERSON DAVIS MS- 256 PM CDT WED SEP 23 2009 A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 4 MILES SOUTHWEST OF MORGANTOWN TO 5 MILES NORTH OF LUMBERTON AT 255 PM CDT...MOVING NORTH AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN JEFFERSON DAVIS...MARION AND LAMAR COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. IF HEAVY RAINFALL PERSISTS ACROSS THESE AREAS...THEN A FLASH FLOOD WARNING COULD BECOME REQUIRED. COHEN
Special weather statement, Sep 23, 4:24 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 424 PM CDT WED SEP 23 2009 MSZ054-059-061-232225- JEFFERSON MS-FRANKLIN MS-COPIAH MS- 424 PM CDT WED SEP 23 2009 A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 5 MILES NORTH OF BARLOW TO 6 MILES SOUTH OF BUDE AT 423 PM CDT...MOVING EAST AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN WESTERN COPIAH...EASTERN FRANKLIN...AND SOUTHEASTERN JEFFERSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. IF HEAVY RAINFALL PERSISTS ACROSS THESE AREAS...THEN A FLASH FLOOD WARNING COULD BECOME REQUIRED. COHEN
Special weather statement, Sep 23, 4:35 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 435 PM CDT WED SEP 23 2009 MSZ031-039-232235- LOWNDES MS-NOXUBEE MS- 435 PM CDT WED SEP 23 2009 ...HEAVY SHOWERS AND THUNDERSTORMS APPROACHING THE COLUMBUS AREA... A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 6 MILES WEST OF BENT OAK TO PRAIRIE POINT AT 435 PM CDT...MOVING EAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHEASTERN NOXUBEE AND LOWNDES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Local storm report, Sep 23, 4:48 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT WED SEP 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
09/23/2009 LAWRENCE MS LAW ENFORCEMENT
STREET FLOODED IN THE CITY OF MONTICELLO.
&&
ACOHENLocal storm report, Sep 23, 5:11 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT WED SEP 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD WEST POINT 33.61N 88.64W
09/23/2009 CLAY MS PUBLIC
ROAD FLOODED IN THE TOWN OF WEST POINT.
&&
ACOHENLocal storm report, Sep 23, 6:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED SEP 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD PLEASANT HILL 31.72N 90.74W
09/23/2009 COPIAH MS PUBLIC
WATER FLOWING ACROSS ROADWAYS IN PLEASANT HILL.
&&
ACOHENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:24 AM CDT | Areal Flood Warning | JAN | Attala | 18 hr |
| Sep 23, 9:48 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Sep 23, 9:48 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Sep 23, 9:48 AM CDT | River Flood Warning | JAN | Attala | 48 hr |
| Sep 23, 9:48 AM CDT | River Flood Warning | JAN | Leake | 8 days |
| Sep 23, 3:17 PM CDT | Flash Flood Warning | JAN | Lawrence, Lincoln | 2 hr |
| Sep 23, 4:29 PM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 2 hr |
| Sep 23, 5:25 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Lowndes, Montgomery and 2 more | 115 min |
| Sep 23, 5:33 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson | 91 min |
| Sep 23, 5:39 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Madison, Warren, Yazoo | 3 hr |
| Sep 23, 5:50 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds | 53 min |
| Sep 23, 6:04 PM CDT | Flash Flood Warning | JAN | Lowndes | 76 min |
| Sep 23, 6:09 PM CDT | Flash Flood Warning | JAN | Kemper, Noxubee, Winston | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.